I have a huge bruise under eye after botox. It's already been for 4 days. Please let me know how I can get rid of it ASAP. I'm using arnica now. How long will it be like this? Will ultrasound or laser help at least to change a color to yellow?
Doctor Answers (24)
Botox Bruise Under Eye May Last Two weeks
It is uncommon to have such a bruise after Botox. The injector must have hit a small eyelid blood vessel.
Unfortunately bruises after Botox have to run their course which can be two weeks.
In the future the risk of a Botox Bruise can be reduced by Ice Packs or Cold Roller BEFORE and after your Botox injection.
Around the eye, the Botox injector must carefully stretch the skin and look for all the small blood vessels. Once they are identified the Botox Needle can be inserted in an area that does not have a visible blood vessel;l running through it
Bruising after Botox injections and Bruisestick
Our plastic surgery practice recommends Bruisestick ointment to be used after Botox and injections under the eyes to reduce bruising.
Treating ecchymosis after treatment with Botox
Pulsed-dye lasers and focused IPL treatments work well to expedite the resolution of bruising. The laser energy targets breaks up the pigment and allows your own body to reabsorb them more quickly. It's important to seek out a physician experienced and familiar with this indication to achieve the best results.
You might also like...
Pulsed Dye Lasers for Botox Bruise
Hi Vow. That is an extremely pronounced bruise for Botox injections. In addition, Botox is usually not injected under the eye. Was this at the outer eye for crow's feet or could it be a dermal filler for under eye circles? The latter is much more likely to cause the kind of bruising you have.
In any event, this kind of bruising is resolved pretty easily if it is treated at approximately 48 hours after the injections with a pulsed dye laser (V-Beam and V-Star are most common). These types of lasers are highly absorbed by hemoglobin and so are able to heat and break down the blood causing the bruise. The key is not to wait too long. After the bruise starts to turn yellowish, the procedure will not work. Our experience is that this is anything past 72 hours after injection. Good luck.
Web reference: http://www.celibre.com
Botox and bruise
Any needle used for a filler or Botox can cause a bruise since small veins and capillaries are not visible as they underneath the skin and it's just luck that they're not hit more often. On the other hand, botox underneath the eyelid is usually only one needle stick, superficial and this bruise in this photo seems excessive for such treatment. Some people are more prone to bruising if they have genetic problems with clotting, or take medication that can thin the blood such as aspirin (no matter how low a dose), Alleve, Motrin, Ibuprofen, Advil, fish oil, Vitamin E, Gingko, Ginseng, Garlic Tablets, and others. If you had filler, however, such as Juvederm or Restylane and it was injected for the tear trough, then your bruise, although rare for this too, would be more commensurate with such treatment.
I have found that warm compresses rather than ice a few days after treatment helps get rid of bruises quicker than no treatment. Topical vitamin K (we use Auriderm as not all Vitamin K penetrate the skin equally), Anrica montana by mouth, and V-beam laser treatment all can add to a hastening of resolution. Green and yellow concealers exist and neutralize the red/purple color and you may need to try each to see what hides the color better. Special makeup, using a concealer first that makes the purple more of a brown shade, is useful as a base coat and then foundation. Some brands are Physician's Formula, Covermark and Dermablend.
Web reference: http://www.thenyac.com/botox/index.html
How long can a bruise last after Botox (or Restylane)?
With any injectable treatments, small to medium sized bruises are always a risk. Many treatments cause no bruising, but this is a happy result to be appreciated and not always counted on. Harmless poking of blood vessels sometimes invisible under the skin can lead to small bruises or even to collections of blood called hematomas. In most cases, this is harmless (but see your doctor as soon as possible if there is any lump or any pain). It takes regular bruises 7 to 10 days to fade from purple to green to yellow and then to disappear. Hematomas can take longer.
Arnica and bromelain are helpful after the fact to fade the bruise faster, but may even be more helpful taken orally in the weeks prior to injecting, if you are an easy bruiser. Also, any aspirin, ibuprofen, naproxen, coumadin, or Plavix taken in the weeks prior to treatment increase your risk of a bruise. Some of these are safe to stop on your own before treatment, but for the ones that are specifically prescribed by a doctor, do not stop without getting clearance and management. In many cases, it is not safe to stop your blood thinners for medical reasons, so you will just have to be prepared for the risk of some potential bruising.
Web reference: http://www.JessicaKrantMD.com
You can try Bromelain or pulsed dye laser (PDL)
After Arnica Montana, you could try the supplement Bromelain (which is a pinneaple extract). If your doctor happens to have a pulsed dye laser, PDL - often called a Vbeam - that would help speed up the healing tremendously. Please visit the link below to learn more about Botox and what you can take BEFORE getting injected to prevent bruising next time.
Web reference: http://www.facialplastics.info/botox.html
This is extremely common, especially under the eye. I wouldn't do anything at this point. It was resolve. Vitamin K cream may help.
A Vbeam pulsed dye laser can help speed up healing of a bruise
A Vbeam pulsed dye laser can help speed up healing of a bruise. Look on Candela's website under Vbeam to find a doctor who has this device in your area. Some people also take Bromelain which can help speed up the healing time. Good luck!
VBeam can speed up resolution of Botox Bruising
It's not unusual to get bruising after botox and filler injections, especially around the eyes, as this skin is thin and close to many fine blood vessels. This can happen in any physician's hand, even those who are extremely experienced. Things that can make bleeding more likely include the use of blood thinners including aspirin and ibuprofen, as well as any significant activity or exercise after the procedure. Fortunately, the VBeam laser can speed up the resolution of bruising from Botox and Fillers. Only one treatment is required and it really helps break up the bruising.
-Dr. Margaret Mann
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.